Hey I'm new here.
Not been diagnosed with bipolar yet.. but I know that's what I have.
My shrink has put me on Seroquel 75mg a day.
He refuses to put me on a higher dose due to 'all the side effects it will have'.
He refuses to put me on an anti depressant cause he thinks it will make me worse.. which I accept to a degree.. though I've only ever been on venlafaxine in my past and I don't understand why he can't just put me on a different one.
My shrink is not very nice.. I won't go into details, but he makes out that I lie about everything things like that.
He keeps talking about Lithium.. getting my hopes up that he'll put me on it... then no.. he comes to conclude that I'll only OD on it.
My issue with Seroquel is this.
I don't like it. I mean... I think it does aleviate my extreme depressed episodes... but I like being up.. not fully hypomanic.. but just.. almost there and I wish I could always be there. But Serquel just turns me into a complete zombie for at least 2 days after taking such a low dose.
I've tried it for a week and I've stopped taking it (which I'm worried about telling my shrink about because I'm worried he'll turn around and say 'right, I'm not giving you anything'... in which case my depression will eventually kill me). But Seroquel makes me sleep for about 13 hours a night... and when I wake I feel like I've only had an hours sleep, I feel like I've been punched in the face and also I feel so zombified I can't even think or talk properly.
Can someone tell me.. does this go away the longer you take Seroquel??? I really have to know this. Or will it always come with this symptom... cause if so, I can't take it. I'm currently on no meds now.. i just have my box of seroquel sitting on the side gathering dust and I cant take any until I know I can take it without feeling like crap.
Honestly I can't tell you if it goes away, I take 450mg of Seroquel at night and still wake up after only about 4 hrs. sleep, but I'm a severe insomniac. It seems like you really need to get a different Psychiatrist. If you don't have a good trusting relationship with your pdoc your treatment basically isn't going to work...just my honest opinion.
Welcome to the boards, and let us know how you're doing.
i was on seroquel and abilify (not that you are asking about abilify lol) when i was first diagnosed with bp in december of 07. anyway it made me really super tired and i was only on 25mg. my doc told me to just take it at night, are you taking it at night?
also i would find a different doctor, i don't think the one you have has your best interest at heart. see about finding a different one.
It sounds like you don't have a great relationship with your doctor--is it possible for you to find someone else to work with? Ideally the relationship should be a partnership between you two.
As for seroquel, I'm a little confused about why you would like to take more if it's causing you problems? Have you tried a lower dose? At a previous point, I tried 25 mg. of Seroquel and stopped after a week because of day-time flat affect. Then I read that it can take a month or so to settle in, and see whether issues like that will go away.
I recently started again, at 12.5 mg. and we have slowly inched up to 75 mg, which seems to be controlling my insomnia and my anxiety without any side effects. Adjusting meds can be a frustratingly slow process, but the more slowly you go, the better the chance you'll end up on the minimum affective dose for you, minimizing side effects.
Why do you want Lithium? It is helpful for a lot of people, but there are also other drugs. Is there something in particular you think it might help you with? Have you explained this to your doctor?